Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Stability Radii of Infinite-Dimensional Discrete-Time Systems Discomfited by Stochastic Perturbations

Discontinuity, Nonlinearity, and Complexity 12(1) (2023) 35--56 | DOI:10.5890/DNC.2023.03.004

Leila Yahiaoui, Maissa Kada, Abdelaziz Mennouni

Download Full Text PDF



This research uses the stability radius approach to investigate the robust stability of an infinite-dimensional linear discrete-time system subjected to stochastic perturbations. First, we characterize the stability radius in terms of a Lyapunov equation. These characterizations improve a computational formula for calculating the stability radius. The second goal is to study how state feedback can maximize the stability radius. We characterize the maximum attainable stability radius using an infinite-dimensional discrete-time Riccati equation. Examples are provided to demonstrate the achieved outcomes.


  1. [1]  Hinrichsen, D. and Pritchard, A.J. (1986), Stability radii of linear systems, Systems Control Letters, 7(1), 1-10.
  2. [2]  Hinrichsen, D. and Pritchard, A.J. (2011), Mathematical Systems Theory I. Modelling, State Space Analysis, Stability and Robustness, Springer-Verlag, Berlin.
  3. [3]  Aberkane, S. and Dragan, V. (2015), Robust stability and robust stabilization of a class of discrete-time time-varying linear stochastic systems, SIAM Journal on Control and Optimization, 53(1), 30–57.
  4. [4]  Dragan, V. and Aberkane, S. (2021), Robust stability of time-varying Markov jump linear systems with respect to a class of structured, stochastic, nonlinear parametric uncertainties, Axioms, 10(3), 148.
  5. [5]  Thuan, D.D., Nguyen, K.C., Ha, N.T., and Du, N.H. (2019), Robust stability of linear time-varying implicit dynamic equations: a general consideration, Mathematics of Control, Signals, and Systems, 31(3), 385-413.
  6. [6]  Jacob, B., M\"oller, S., and Wyss, C. (2020), Stability radius for infinite-dimensional interconnected systems, Systems Control Letters, 138, 152-158.
  7. [7]  Katewa, V. and Pasqualetti, F. (2020), On the real stability radius of sparse systems, Automatica, 113, 108685.
  8. [8]  Heddar, A., Kada, M., and Mennouni, A. Robust stabilization of infinite-dimensional systems under stochastic perturbations, DCDIS Series A: Mathematical Analysis, Accepted.
  9. [9]  Kada, M. and Rebiai, S.E. (2012), Stability radii of infinite-dimensional systems subjected to unbounded stochastic perturbations, Systems Control Letters, 61(1), 24-30.
  10. [10]  Kalinina, E. and Uteshev, A. (2021), On the real stability radius for some classes of matrices, Computer Algebra in Scientific Computing - Lecture Notes in Computer Science, 192-208.
  11. [11]  Kameche, A. and Kada, M. (2021), Robust stabilization of infinite dimensional systems subjected to stochastic and deterministic perturbations, International Conference on Recent Advances in Mathematics and Informatics (ICRAMI), 1-4.
  12. [12]  El Bouhtouri, A. and Pritchard, A.J. (1992), Stability radii of linear systems with respect to stochastic perturbations, Systems Control Letters, 19(1), 29-33.
  13. [13]  El Bouhtouri, A., Hinrichsen, D. and Pritchard, A.J. (2000), Stability radii of discrete-time stochastic systems with respect to blockdiagonal perturbations, Automatica, 36(7), 1033-1040.
  14. [14]  Wirth, F. and Hinrichsen, D. (1994), On stability radii of infinite-dimensional time-varying discrete-time systems, IMA Journal of Mathematical Control and Information, 11(3), 253-276.
  15. [15]  Kada, M. and Rebiai, S.E. (2006), Stability radii of infinite dimensional systems with stochastic uncertainty and their optimization, International Journal of Robust and Nonlinear Control: IFAC‐Affiliated Journal, 16(17), 819-841.
  16. [16]  Kubrusly, C.S. (1989), A Note on the Lyapunov equation for discrete time linear systems in Hilbert spaces, Applied Mathematics Letters, 2, 349-352.
  17. [17]  Son, N.K. and Ngoc, P.H.A. (1999), Stability of linear infinite-dimensional systems under affine and fractional perturbations, Vietnam Journal of Mathematics, 27(4), 153-167.
  18. [18]  Kada, M. (2009), Robustness of infinite dimensional stochastic systems, Ph.D Thesis, University of Batna.
  19. [19]  Ungureanu, V.M. (2005), The quadratic control for linear discrete-time systems with independent random perturbations in Hilbert spaces connected with uniform observability, Acta Mathematica Universitatis Comenianae, 74(1), 107-126.
  20. [20] Ungureanu, V.M. (2004), Uniform exponential stability for linear discrete-time systems with stochastic perturbations in Hilbert spaces, Bollettino dell'Unione Matematica Italiana-B, 3, 757-772.
  21. [21]  Issaei, A. (2014), Estimation of Infinite-Dimensional Systems, Master's Research Papers, University of Waterloo.